Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 22, NWS Tallahassee, FL

August 17, 2012Franklin County, Florida

NWS Tallahassee, FL issued this areal flood warning at Aug 17, 2012, 4:33 PM EDT for Franklin County, Florida. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2012, 4:33 PM EDT (20:33 UTC)
Expired
Aug 17, 2012, 6:30 PM EDT
In force
117 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Franklin County, FL

The radar

The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2581 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 17, 2:29 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 17, 2:29 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT Fri Aug 17 2012

.NEAR TERM [Through Tonight]...
Forecast this evening is largely dependent on ongoing convective
activity. Much of the area has been slow to fire today and as a
result, rain chances across portions of Southern Georgia look
rather low tonight with better chances further south. The
convection this evening will continue to be largely diurnally
driven with rain chances diminishing over land shortly after
sunset and increasing over the marine area after midnight.

&&

.SHORT TERM [Saturday Through Sunday Night]...
Our region will remain within the large scale East Coast trough
through the period. Over the next couple of days, shortwaves will
move through this flow from time to time enhancing the potential
for afternoon showers and thunderstorms. Timing of these impulses
will make the forecast challenging. Model guidance is rather high
with rain chances through Sunday night and see no convincing
reason to deviate given the available deep layer moisture. Will
continue the previous thinking of keeping 60 to 70 percent pops
in the forecast through the short term period in the afternoon.

&&

.LONG TERM [Monday through Friday]...
With the mean upper level trough expected to remain quite
persistent across the eastern half of the U.S. through much (if
not all) of the upcoming week, impulses of energy rounding the
base of the Trof over the Southeast will combine with plenty of
deep layer moisture to keep above normal PoPs in the fcst
throughout the period. Also, with the increased cloud cover during
the day, the effects of the more typical afternoon sea breeze will
be limited, and high temps should average a bit below climo
values. While there still appears to be some chance of a brief
break in this pattern on Tue or Wed., the global models appear to
be closing this potential "hole" with subsequent runs, with yet
another more southward moving shortwave developing to our west.
This new shortwave may even enhance PoPs and QPF further than what
is currently fcst. While this does NOT appear to be the best
stretch of good "Beach Weather" by any means, the possibility of a
good stretch of widespread rainfall will certainly help many areas
to continue to chip away at our long term ongoing drought.

&&

.AVIATION [Through 18Z Saturday]...
Thunderstorms are beginning to develop with widespread coverage
near the sea-breeze and should affect ECP and TLH first, generally
prior to 22z. VLD may be affected a little later as storms spread
inland (20-00z). There is less confidence in storms affecting DHN
and ABY, and the TEMPO group with TS was pared back to VCTS at ABY
to reflect this lower confidence. MVFR/IFR in and near the storms,
which may impact routes in and out of ECP and TLH in particular.
Fog overnight will depend on how quickly any cloud debris from
storms clears out. Brief MVFR included at the northern terminals
(DHN, ABY, VLD) where storms may be more isolated and thus cloud
cover may be more limited this evening.

&&

.MARINE...
Expect west to southwest winds to remain in place across the
marine area through much of the period. Increases in winds to 10
to 15 knots will be possible each afternoon due to the sea breeze
circulation near the coast each day.

&&

.FIRE WEATHER...
Typical of this wet summer pattern, Afternoon Relative Humidities
will remain well above critical levels over the next several days
and, and therefore, conditions will remain safely above Red Flag
levels.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM/SHORT TERM/MARINE...Godsey
LONG TERM...Gould
AVIATION...Lamers
FIRE WEATHER...Fournier
Hazardous weather outlook, Aug 17, 3:40 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT FRI AUG 17 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-181945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
340 PM EDT FRI AUG 17 2012 /240 PM CDT FRI AUG 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR
THE REMAINDER OF THIS AFTERNOON AND EVENING. CONDITIONS DO NOT
APPEAR QUITE AS FAVORABLE FOR STRONG TO SEVERE STORMS AS THEY DID
THIS MORNING...BUT A STORM OR TWO COULD STILL BRIEFLY BECOME
MARGINALLY SEVERE...WITH DIME TO QUARTER SIZE HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS FROM 40 TO 60 MPH. HEAVY RAIN IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE UNSETTLED WEATHER PATTERN WILL CONTINUE WITH LIKELY CHANCES
FOR SHOWERS AND THUNDERSTORMS CONTINUING WELL INTO NEXT WEEK. EACH
DAY WILL SEE ANOTHER CHANCE FOR ISOLATED SEVERE STORMS AND
LOCALIZED AREAS OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER/HARRIGAN/WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 5:12 PM EDTSpecial Weather StatementTAEJackson33 min
Aug 17, 5:31 PM EDTSevere Thunderstorm WarningTAEGadsden, Jackson25 min
Aug 17, 4:35 PM EDTSpecial Weather StatementTAELanier25 min
Aug 17, 4:58 PM EDTSpecial Weather StatementTAESeminole47 min
Aug 17, 5:58 PM EDTSpecial Weather StatementTAEHouston62 min
Aug 17, 6:23 PM EDTSpecial Weather StatementTAEDale37 min

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.